Pseudoephedrine may cause "pigmenting" fixed drug eruption.


Ozkaya E. , Elinç-Aslan M. S.

Dermatitis : contact, atopic, occupational, drug, vol.22, 2011 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 22
  • Publication Date: 2011
  • Doi Number: 10.2310/6620.2011.10119
  • Title of Journal : Dermatitis : contact, atopic, occupational, drug

Abstract

Fixed drug eruption (FDE) is a distinctive drug eruption characterized by recurrent well-defined lesions in the same location each time the responsible drug is taken. Two different clinical forms have been described: the common classic pigmenting form and the rare nonpigmenting form. Nonpigmenting FDE is mainly characterized by symmetrical large erythematous plaques and the dermal histopathologic reaction pattern. Pseudoephedrine is known as the major inducer of nonpigmenting FDE. Pigmenting FDE from pseudoephedrine has not been reported previously. Here, the first case of pseudoephedrine-induced pigmenting FDE is reported, showing the characteristic features of classic pigmenting FDE such as asymmetry, normal-sized lesions, and the epidermodermal histopathologic reaction pattern. Moreover, a positive occlusive patch-test reaction to pseudoephedrine could be demonstrated on postlesional FDE skin for the first time.